Vitamin D Deficiency

Low levels of vitamin D can make the bones brittle, thin, and malformed. Vitamin D deficiency is the primary reason for rickets in children. The signs and symptoms of rickets are thinning of the skull bone, bowlegs, knock-knees, beaded chest, distorted hip bone, and kyphoscoliosis.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Do my reports suggest leukemia?

Query: Hi doctor, I am 36 years old female. I got my precautionary health checkup done. I have enclosed the report. My internet search about the result indicates that I may have early stage leukemia (cancer). Please advise.  Read Full »


Dr. Sumit Srivastava

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through your report (attachment removed to protect patient identity). All the values are normal and excellent except vitamin D deficiency, which can lead to body pain and mildly high vitamin B12 levels which can be corrected by avoiding non-vegetarian and...  Read Full »

Is it possibile for chronic joint pain and stiffness to occur only with vitamin D deficiency?

Query: Hello doctor, I have had many years of health problems including severe joint pain, inability to lose weight, chronic fatigue, transient pains, and abdominal pains that seem to come and go in cycles sometimes lasting for days or even months. I have a medical phobia, so have not been to the doctor ...  Read Full »


Dr. Naval Mendiratta

Rheumatologist

Answer: Hello, Welcome to icliniq.com. I have gone through your history and blood reports. (attachment removed to protect patient identity). I found a few abnormalities which I would like to ask a few more details on and also some more questions pertaining to your problem which would help us reach a conc...  Read Full »

Will vitamin D deficiency cause joint pain with neck and shoulder stiffness?

Query: Hello doctor, I am 18 years old. I have chronic pain in joints and morning stiffness. I have normal C3, C4 blood work. My vitamin D level was 12.6 ng/ml before and at present it is 28 ng/ml.  Read Full »


Dr. Mahaveer Patil

Family Physician, General Practitioner, Orthopaedician And Traumatologist, Physiotherapist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your message and understand your concern. You seem to have weak bones and vitamin deficiency. That is causing bone and joint pains. You need to take supplements and symptomatic treatment.  Read Full »

Can vitamin deficiency cause muscle twitching?

Query: Hi doctor, Before a week, I began having twitches and tingling in both legs from the knee down. For some time now, probably 6 months or more, I also began feeling that my legs were heavy and just general weakness all over, not really muscle weakness. I am also a gastric bypass patient and have a his...  Read Full »


Dr. J Mariano Anto Bruno Mascarenhas

Family Physician, General Practitioner, Neuro Surgeon, Neurologist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. Vitamin B12 deficiency can cause subacute combined degeneration of the cord. So, the treatment is daily Vitamin B12 or Vitamin B complex supplementation for 12 weeks. Your vitamin D levels are also low. The treatment is Vitamin D capsules 60000 IU every Sunday for 12 ...  Read Full »

Can low vitamin D cause muscle twitching?

Query: Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the legs, around my calves, arms and even on my back. It has been fairly noticeable around my shoulders, and biceps. At one point I even noticed my right eye twitching whenever I blinked,...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I understand your concern and would explain that the muscle twitching could be related to low vitamin D levels. For this reason, it is important to take Vitamin D supplements. I would also recommend checking vitamin B12 plasma levels for possible deficiency and perfo...  Read Full »

Why are there body pain and loose stools even after taking medication for vitamin D deficiency?

Query: Hello doctor, I found I am vitamin D deficient for the past five months. My vitamin D3 level was 7.04 (too low). So the doctor prescribed DV 60K once a week for two months and then once in a month. I am having this medicine for three months. I was fine and had no pain. Now already I took 15 p...  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. See muscle pain or joint pains, watery motions are some of the side effects of vitamin D. These symptoms can also be seen in thyroid problems or diabetes. You have mentioned that your blood reports are fine, but have you been tested for thyroid and diabetes? No, defini...  Read Full »

Please suggest an opinion on my lab report for abdominal pain.

Query: Hello doctor, I have a dull pain on the left side of the abdomen that comes and goes. I had the same pain before 10 years. Can you please provide feedback on the recent labs I had done?  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I have seen your reports. (attachment removed to protect patient identity). I have evaluated your reports and only two findings are significant. 1. Mild vitamin D deficiency- for that you can take Cholecalciferol 60 K tablet once a week for two weeks. 2. Gluten a...  Read Full »

What could be the reason for pain in legs, lower back and stomach of a 12-year-old girl?

Query: Hello doctor, My 12-year-old daughter is complaining of pain in her legs, lower back, and stomach. Please suggest.  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hello, Welcome to icliniq.com. Information given by you is quite deficient. Still I will try to explain you. Some of the children in this age group has this pain. It has variable etiology. Most common cause is related to anemia (deficiency of hemoglobin in blood) and deficiency of vitamin D. Rest ...  Read Full »

What causes constipation and floating stools?

Query: Hello doctor, I am a 25 year old who weighs 75 kg, and my height is 165 cm. Seven years earlier, I had a fever and constipation for three straight days. The fever resolved but since then, I have abnormal bowel movements. I also had a distended liver, but that is normal now. My stools always seem gre...  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hello, Welcome to icliniq.com. Your reports look fine, except for the vitamin deficiencies. When the work up is not guiding us to a particular direction, then we should consider a functional disorder like irritable bowel syndrome. In IBS, there is constipation with discomfort. In such a si...  Read Full »

What vitamin deficiency causes nosebleeds?

Query: Hello doctor, My mother is 68 years old, and two of her recent consecutive blood reports show very high vitamin B12 levels, over 1500. Her nose has bled for 3 to 4 times in the last six months. Last week, the bleeding was not stopping so she had to be admitted. She has undergone a valve replacement ...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. The following can be the reasons for her nosebleed, which is also called as epistaxis. Is she on blood thinners? It can be a likely cause for epistaxis in her case. Hypertension can also be a contributory factor if present. She will need an ENT examination and test ac...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.